MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION ELCA CORONARY ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY

THE SPECTRANETICS CORPORATION ELCA CORONARY ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY
Model Number 110-004
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3/h6): the device was not returned; therefore, the suspected marker band separation could not be confirmed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A coronary atherectomy procedure commenced to treat a severely calcified chronic total occlusion (cto) of the patient''s right coronary artery (rca).An elca coronary atherectomy catheter was used to treat the patient.After several attempts at clearing the lesion, the elca was removed from the body.The tip of the catheter was discovered to be damaged, and radiography showed there seemed to be foreign bodies remaining in the crown of the lesion.It could not be confirmed if the foreign bodies were components of the elca.Additional methods to attempt dilation were not sufficient to open the lesion.The original cto was not cleared, the patient''s vital signs remained stable, and no further follow up was performed.The patient survived.This report is being submitted in an abundance of caution, to capture the elca with suspected marker band separation, possibly retained in the patient.
 
Event or Problem Description
Based on the device evaluation, the distal marker band was present on the elca device.However, visual inspection found a portion of the epoxy and fiber tips missing from the distal tip.This report is being corrected to capture the missing material at the distal tip, potential for harm.
 
Additional Manufacturer Narrative
D9): device was returned to the manufacturer 05jun2023.G3): the device evaluation and investigation were completed 12jun2023.H3): visual inspection of the elca device found that the distal marker band was present.However, charring and burnt biologics were visualized, and fiber tips, along with a little less than half of the epoxy, were missing.H6): further investigation concluded the physician maintained saline irrigation and flushing technique, and was not lasing in the presence of contrast medium.Therefore, it is suspected that the target lesion (cto) contributed to the difficulty of hydration reaching the treatment site.This may have created excessive laser (thermal) energy, resulting in burnt/charred biologics and missing material at the distal tip.Medical device problem code 2907 no longer applicable; code 1562 remains appropriate.Component code corrected to 3123 (from 943 and 4717); distal marker band was present, but missing material was noted.All other codes listed in the initial mdr remain applicable.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
ELCA CORONARY ATHERECTOMY CATHETER
Common Device Name
DEVICE, ANGIOPLASTY, LASER, CORONARY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key16956254
Report Number1721279-2023-00076
Device Sequence Number3613676
Product Code LPC
UDI-Device Identifier00813132025458
UDI-Public(01)00813132025458(17)241025(10)FG022K19A
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P910001 S118
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2024
Device Model Number110-004
Device Catalogue Number110-004
Device Lot NumberFG022K19A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/18/2023
Supplement Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER MANUFACTURER/SIZE UNK; GUIDE WIRE MANUFACTURER/SIZE UNK; INTRODUCER SHEATH MANUFACTURER/SIZE UNK; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexFemale